What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 27, 9:10 PM EST, 2 hours earlier.
Area forecast discussion, Jun 27, 9:10 PM EST, 2 hours before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
1010 PM EDT Thu Jun 27 2019
.SYNOPSIS...
A few showers with a couple rumbles of thunder are possible along
the International Border area this evening. Some patchy fog is
expected over eastern Vermont overnight with temperatures in the mid
50s to mid 60s. Another warm day is expected on Friday with showers
and embedded thunderstorms arriving on Friday night into Saturday. A
cooler and unsettled trend is anticipated this weekend with daily
chances for showers and isolated thunderstorms.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 1008 PM EDT Thursday...Weak shortwave is beginning to
reach the North Country in tandem with some instability
advecting southeast from Canada. As a result, some stronger
convection is developing across southern Ontario and Quebec
Province, which will move southeast and then fade after
crossing the International Border. Continued to refine PoPs for
the overnight hours. A few still could manage to produce some
thunder with potential for isolated stronger gusts. The rest of
the forecast is in great shape.
Previous Discussion..Water vapor shows embedded short wave
energy entering the Ottawa Valley this aftn with some convection
associated with this dynamic center. Laps analysis shows a
pocket of enhanced instability will linger along the
international border this evening with CAPE values in the 1000
to 1500 j/kg range. Deep layer shear is slightly better today
with values in the 25 to 35 knot range, but overall moisture is
limited. Expect isolated to scattered activity to impact our
northern cwa btwn 21z-03z mainly north of a OGS to SLK to MPV
line with highest pops near the border area. The instability
wanes by 03z with threat for thunder decreasing. Soundings show
10 to 15 knots just above the boundary layer over most of
northern NY after 06z, which will limit areal fog coverage, but
expect some fog in the deeper valleys of central/eastern VT,
especially NEK and parts of the CT River Valley. Temps will be
similar to last night with lows mid 50s to mid 60s.
Friday...weak mid/upper level ridge builds across our cwa with
limited forcing. NAM/GFS guidances some increasing 500 to 300mb
moisture advecting from west to east across our region btwn 18z-00z
associated with upstream debris clouds from leftover convection.
Progged 925mb temps are a degree or two warmer with values in the 21-
23c range supporting highs lower 80s mountain towns to mid/upper 80s
warmest valleys. Depending upon arrival of high clouds, btv has an
outside chance of reaching 90 for the first time this year, but
forecasting 88f. Dwpts will hold around 60f again with cape values
in the 1000 to 1500 j/kg range, but forcing is limited so not
anticipating much shower/thunderstorm activity, maybe a trrn focused
storm during the aftn hours.
Friday Night...guidance still shows decaying MCS riding along
northern periphery of ridge and impacting part of our cwa btwn 00z-
09z. The uncertainty remains in the exact track and placement of
elevated axis of instability for thunderstorm potential. BTV 4km and
NAM Nest are the most aggressive with instability showing an axis
angling north into the SLV and dacks btwn 03-06z of 400 to 800 j/kg.
These mesoscale convective systems are always challenging in terms
of thunderstorm potential, but given night-time arrival have just
mention likely pops with chc thunder. Rainfall is always tricky
along with placement but generally 0.25 to 0.50 with highest near
the axis of instability across slv into central/southern VT. Temps
hold mainly in the 60s with some mugginess likely given
clouds/rain.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 300 PM EDT Thursday...An unsettled pattern is still in
the works for the upcoming weekend. Debris showers from Friday
nights decaying convective complex to our south and west will
gradually abate during the morning on Saturday. However, a
general reblossoming of activity is expected by Saturday
afternoon as large scale height falls occur and diffluence
expands in advance of a sharp upper trough dropping south from
the central ON/QE border area. This setup combined with modest
instability should allow for a decent coverage of showers and a
few storms by afternoon. In general it won't be a washout, but
I'll maintain broad 40-60 PoPs accordingly which is close to
blended guidance values. High temps generally in the 70s.
By Saturday night, and especially on Sunday aforementioned sharp
upper trough trundles south through the area. With steep lapse rates
aloft (-18C or so at 500 hPa) and decent PVA through the mid and
upper levels the idea of scattered to numerous showers still looks
quite reasonable with 50-70% PoPs continuing, especially from the
Dacks east. Sunday will be quite cool given showery regime and ample
cloud cover - upper 60s to lower 70s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 300 PM EDT Thursday...The good news is that despite the
weekend cool and showery weather, summer looks to quickly return
from Monday onward as deep layer continental ridging pushes
back east into the region. As such, temperatures and humidity
will return to normal to somewhat above normal levels as the
week wears on with daily highs from the upper 70s to mid 80s and
overnight lows in the 55 to 65 range. A few upper 80s will be
possible by mid to late week in favored warm spots of the St.
Lawrence and Champlain Valleys. In terms of precipitation the
best chance looks to occur Monday night into Tuesday with the
passage of a weak mid-level trough. Otherwise, dynamical forcing
looks rather week from Tuesday night onward through late week
so capped PoPs to 20 percent or less.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Through 00Z Saturday...Currently SKC at most TAF sites with
northwest winds at 5 to 10 knots. Isolated showers will be
possible, mainly at KMSS, KPBG, and KBTV. One or two cells could
produce some lightning, but greatest chances are generally
expected to remain outside TAF sites. Brief periods of IFR fog
are possible at KMPV and KSLK between 07Z and 11Z, but with dry
air, it will not be as favorable as previous nights for thick
fog development. Instead figure there could be intervals of
thicker fog with periods of clearing. Light and variable winds
overnight become 5 to 10 knots beyond 15Z Friday. Winds will be
out of the southwest winds across New York and the Champlain
Valley and out of the northwest along and east of the Green
Mountains.
Outlook...
Friday Night: Mainly VFR, with local MVFR possible. Chance SHRA.
Saturday: Mainly VFR, with areas MVFR possible. Chance SHRA,
Slight chance TSRA.
Saturday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Sunday: Mainly VFR, with areas MVFR possible. Likely SHRA, Slight
chance TSRA.
Sunday Night: VFR. NO SIG WX.
Monday: VFR. NO SIG WX.
Monday Night: Mainly VFR, with local MVFR possible. Chance SHRA.
Tuesday: Mainly VFR, with local IFR possible. Chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Taber
NEAR TERM...Haynes/Taber
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...Haynes
Hazardous weather outlook, Jun 27, 2:12 AM EST, 20 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
312 AM EDT Thu Jun 27 2019
NYZ026>031-034-035-087-VTZ001>012-016>019-280715-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
312 AM EDT Thu Jun 27 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 8:05 PM EST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Burlington VT
905 PM EDT Thu Jun 27 2019
VTZ003-016-280130-
Eastern Franklin-Orleans-
905 PM EDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORLEANS AND
NORTHEASTERN FRANKLIN COUNTIES...
At 903 PM EDT, a strong thunderstorm was located near East
Richford, Vermont moving southeast at 30 mph.
Winds in excess of 30 mph are possible with this storm along with
brief heavy downpours and frequent lightning.
Locations impacted include...
Newport City, Orleans, Derby Center, Jay, Newport Town, Jay In
Franklin County, Irasburg, Derby Line Village, Orleans Village,
Newport Center, North Troy Village, Richford, Derby, Coventry, Troy,
Derby Center Village, Westfield, Brownington, Barton and Lowell.
LAT...LON 4500 7236 4501 7208 4499 7205 4476 7223
4498 7267 4502 7264
TIME...MOT...LOC 0103Z 298DEG 25KT 4503 7252
EvensonSpecial weather statement, Jun 27, 10:25 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Burlington VT
1125 PM EDT Thu Jun 27 2019
NYZ028-VTZ001-002-280415-
Eastern Clinton-Western Franklin-Grand Isle-
1125 PM EDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON...
NORTHEASTERN GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES...
At 1125 PM EDT, a strong thunderstorm was located 12 miles north of
Mooers, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chazy, Mooers, Alburgh Village, Champlain, Rouses Point, Alburgh,
Isle La Motte, Swanton, Sciota, Mooers Forks, King Bay, Ransoms Bay,
Mud Point, Alburgh Springs, Long Marsh Bay, Chapman Bay, Kelly Bay,
Perry Mills, Province Point and Windmill Point.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4499 7314 4484 7356 4500 7368 4502 7318
TIME...MOT...LOC 0325Z 318DEG 26KT 4515 7363
Haynes